Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 7, 2014, 2:21 PM EDT for Volusia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2014, 2:21 PM EDT (18:21 UTC)
- Expired
- Sep 7, 2014, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Jacksonville radar (KJAX), 138 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461
WWUS82 KMLB 071821
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT SUN SEP 7 2014
FLZ041-044-141-071900-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
221 PM EDT SUN SEP 7 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHEASTERN LAKE COUNTY...VOLUSIA COUNTY...
* UNTIL 300 PM EDT.
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR THE SAINT
JOHNS RIVER IN NORTH LAKE COUNTY...MOVING NORTHEAST AT 15 TO 20 MPH
TOWARDS DELAND AND PIERSON.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2943 8109 2904 8092 2886 8143 2914 8165
2928 8165 2932 8168 2938 8145 2940 8142
2927 8141 2927 8116 2941 8116 2943 8114
2943 8110
TIME...MOT...LOC 1820Z 230DEG 18KT 2914 8147
$$
RLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:10 PM EDT, 11 minutes earlier.
Area forecast discussion, Sep 7, 2:10 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT SUN SEP 7 2014 .DISCUSSION... CURRENT-TONIGHT...STORMS AND SHOWERS STEADILY INCREASING IN COVERAGE IN THE AS THE ATMOSPHERE BECOMES MORE UNSTABLE STORMS WILL MOVE IN A NORTH TO NORTHEAST DIRECTION AT 10 TO 15 MPH. LOCALLY HEAVY RAIN POSSIBLE WITH ISOLATED NUISANCE PONDING OR FLOODING ON LOW SPOTS ON ROADS AND IN POORLY DRAINING AREA. MON-TUE... NO SIGNIFICANT CHANGE TO THE CURRENT SYNOPTIC PATTERN OF TROUGHING DOWN THE EAST COAST AND HIGH PRESSURE NOSING WESTWARD FROM THE WESTERN ATLANTIC. THIS SET UP SHOULD MAINTAIN THE VERY MOIST SOUTH TO SOUTHEAST FLOW WITH PRECIPITABLE WATER VALUES FORECAST TO BE 2 INCHES OR MORE AGAIN MONDAY AND ONLY DROPPING TO AROUND 1.75 INCHES SAINT LUCIE AND MARTIN COUNTIES ON TUESDAY. WEAK MID LEVEL DISTURBANCES IN THE SOUTHWEST FLOW ALOFT AND THE HIGH PRECIPITABLE WATER VALUES WILL KEEP AT LEAST A CHANCE POP BOTH DAYS. CLOUD COVER SHOULD KEEP HIGHS EACH DAY IN THE UPPER 80S. PREVIOUS EXTENDED ZONE DISCUSSION WED-SUN...RATHER FLAT DEEP LAYER RIDGING WILL ALIGN EAST-WEST IN ORIENTATION FROM THE ATLANTIC THROUGH THE GOMEX. WINDS NEAR AND ABOVE THE SURFACE WILL REMAIN FAIRLY LIGHT WITH AN EAST TO NORTHEAST DEEPER WIND COMPONENT MID-WEEK THROUGH FRI OVER THE CENTRAL FLORIDA PENINSULA. STEERING FLOW FOR STORMS WILL REMAIN UNDER 10 MPH AND TRANSITION TO EASTERLY FOR MUCH OF THIS PERIOD. DEEP LAYER DRIER AIR IS FORECAST TO MOVE INTO THE AREA WED-FRI WITH SOME POTENTIAL MOISTENING AGAIN BY THE WEEKEND. HIGHEST RAIN CHANCES FOR MUCH OF THIS PERIOD LOOK TO BE OVER THE INTERIOR WITH BEST OPPORTUNITY FOR PRECIPITATION NEAR THE COAST OVERNIGHT AND MORNINGS BEFORE THE EAST COAST SEA BREEZE PUSHES INLAND. HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES ALONG THE COAST TO LOWER 90S ACROSS THE INTERIOR. && .AVIATION...VCTS/TEMPO TSRA FOR MUCH OF E CENTRAL FL WITH HIGHEST PROBABILITIES FOR THE INTERIOR FROM 19Z-23Z. MVFR CIGS/IFR VSBYS POSSIBLE WITH TSRA. EARLY MON MORNING SHRA FROM KCOF-KSUA BECOMES SCT TSRA LATE MORNING. TSRA BEGINS DEVELOPING BY 17Z IN THE DEEP MOIST SOUTH TO SOUTHWEST FLOW OVER CENTRAL FLORIDA. THE 12Z GFS MAV MOS GUIDANCE WAS SUGGESTING ANOTHER AFTERNOON OF 50 TO 60 POP FOR RAIN AND SHOWERS MONDAY AFTERNOON. && .MARINE... CURRENT-TONIGHT...BUOYS RECORDING SOUTHEAST WINDS 10 TO 112 KNOTS OR LESS AND 2 TO 3 FOOT SHORT PERIOD SEAS OUT TO 120NM. OUTLIER WAS AT SEBASTIAN INLET WHERE THE WIND WAS SOUTHEAST AT 14 KNOTS. BOAT OPERATORS ON INLAND LAKES...THE INTRACOASTAL WATERWAY AND ON THE COASTAL WATERS...ESPECIALLY JUST OFF THE COAST...KEEP AN EYE TO THE SOUTH THROUGH SOUTHWEST SKIES FOR STORMS APPROACHING THE COAST. ONSHORE SEA BREEZE WINDS SHIFT BACK TO THE SOUTH AND SOUTHWEST BY MIDNIGHT. PREVIOUS MARINE DISCUSSION MON-THU...WEAK ATLC RIDGING OVER THE AREA WITH ASSOCIATED LIGHT PRESSURE GRADIENT DURING THIS PERIOD. WIND SPEEDS REMAIN AOB 15 KTS WITH EAST COAST SEA BREEZE DEVELOPMENT EACH DAY. STEERING FLOW MAY TAKE AFTERNOON/EVENING STORMS OFF OF THE EAST COAST MON/TUE. SEAS AOB 3 FT OUTSIDE OF SHOWERS/STORMS. ISOLD TO SCT STORMS ARE FORECAST EACH NIGHT/MORNING...ESPECIALLY OVER THE GULF STREAM...OUTSIDE OF NORMAL DIURNAL (AFTERNOON/EVENING) ACTIVITY. SOME CELLS MAY CONTAIN TORRENTIAL DOWNPOURS...CLOUD TO WATER LIGHTNING AND GUSTY WINDS. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 87 74 88 / 50 60 50 50 MCO 74 90 75 88 / 50 60 50 50 MLB 75 88 75 87 / 40 50 40 40 VRB 75 89 75 89 / 40 50 30 40 LEE 75 90 76 89 / 50 60 50 50 SFB 76 91 76 89 / 50 60 50 50 ORL 76 91 76 89 / 50 60 50 50 FPR 75 88 74 89 / 30 50 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && IMPACT WX...LASCODY FORECASTS...WIMMER
Hazardous weather outlook, Sep 7, 11:32 AM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1132 AM EDT SUN SEP 7 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-072300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1132 AM EDT SUN SEP 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... CONSIDERABLE CLOUD COVER LIMITED DIRECT HEATING FROM THE SUN DURING THE MORNING. THIS WILL DELAY THE SEA BREEZE CIRCULATION FROM SETTING UP. BUT SINCE THE ATMOSPHERE IS SO MOIST...MODEST HEATING IN THE AFTERNOON WILL LEAD TO SCATTERED THUNDERSTORMS AND NUMEROUS SHOWERS. THE MAIN THUNDERSTORM HAZARD WILL BE FROM LIGHTNING STRIKES WHICH COULD BECOME FREQUENT IN ISOLATED STRONGER STORMS DURING THE LATE AFTERNOON AND EARLY EVENING...ESPECIALLY ACROSS INTERIOR SECTIONS OF THE PENINSULA. IF ENOUGH SURFACE HEATING DEVELOPS...A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE WIND GUSTS 40 TO 50 MPH. .FLOOD IMPACT... A FEW STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OF TWO OR THREE INCHES IN A SHORT PERIOD OF TIME. THIS WOULD CAUSE MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS... ESPECIALLY WHERE HEAVY RAIN HAS FALLEN RECENTLY. .MARINE THUNDERSTORM GUST IMPACT... A FEW STRONGER STORMS THROUGH EARLY EVENING MAY PRODUCE WIND GUSTS OVER 35 KNOTS FROM INLAND LAKES TO THE INTRACOASTAL AND NEARSHORE WATERS. SMALL BOAT OPERATORS SHOULD BE PREPARED TO MOVE TO SAFE HARBOR AHEAD OF STORMS. STORM MOTION WILL BE TO THE NORTH NORTHEAST AROUND 10 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH MOISTURE WILL KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS ABOVE AVERAGE EARLY THIS WEEK. THE ATLANTIC HIGH PRESSURE RIDGE IS FORECAST TO SHIFT JUST TO THE NORTH OF THE AREA FOR MID TO LATE WEEK...LOWERING SHOWER AND THUNDERSTORM CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RAINFALL SPOTTERS SHOULD REPORT AMOUNTS OVER TWO INCHES. VOLKMER/LASCODY
In the hours before
Special weather statement, Sep 7, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT SUN SEP 7 2014
FLZ041-044-141-071900-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
221 PM EDT SUN SEP 7 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHEASTERN LAKE COUNTY...VOLUSIA COUNTY...
* UNTIL 300 PM EDT.
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR THE SAINT
JOHNS RIVER IN NORTH LAKE COUNTY...MOVING NORTHEAST AT 15 TO 20 MPH
TOWARDS DELAND AND PIERSON.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2943 8109 2904 8092 2886 8143 2914 8165
2928 8165 2932 8168 2938 8145 2940 8142
2927 8141 2927 8116 2941 8116 2943 8114
2943 8110
TIME...MOT...LOC 1820Z 230DEG 18KT 2914 8147
RLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:52 AM EDT | Special Marine Warning | MLB | 53 min | |
| Sep 7, 8:14 AM EDT | Areal Flood Advisory | MLB | Volusia | 91 min |
| Sep 7, 1:52 PM EDT | Areal Flood Advisory | MLB | Brevard | 83 min |
| Sep 7, 3:42 PM EDT | Special Weather Statement | MLB | Seminole | 48 min |
| Sep 7, 4:02 PM EDT | Areal Flood Advisory | MLB | Volusia | 58 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.